Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 318, NWS Springfield, MO

October 17, 2012Dallas County, Greene County, Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 17, 2012, 2:08 PM CDT for Dallas County, Greene County, Polk County, Missouri. It was in force for 52 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2012, 2:08 PM CDT (19:08 UTC)
Expired
Oct 17, 2012, 3:00 PM CDT
In force
52 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Dallas County, MO, Greene County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 29 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 2:18 PM CDTTSTM WND GST 05 W Springfield, MOWINDS REPORTED AT EXIT 69 ON INTERSTATE 44.
Oct 17, 2:18 PM CDTTSTM WND GST 655 W Springfield, MOWINDS REPORTED AT EXIT 69 ON INTERSTATE 44.
Oct 17, 2:22 PM CDTTSTM WND DMG4 W Pleasant Hope, MOROOD COMPLETELY BLOWN OFF BARN AND SPOTTERS RELAYED ESTIMATED WINDS UP TO 75 MPH FROM ANOTHER REPORT NEAR PLEASANT HOPE.
Oct 17, 2:25 PM CDTTSTM WND DMG3 Ese Brighton, MOSEVERAL TREES UPROOTED BETWEEN BRIGHTON AND PLEASANT HOPE AND HEAVY DAMAGE TO OUTBUILDINGS AND BARNS
Oct 17, 2:27 PM CDTTSTM WND DMG2 W Pleasant Hope, MOREPORTS OF TWO BARNS DESTROYED WEST OF PLEASANT HOPE NEAR 175TH NORTH OF HIGHWAY 215 BETWEEN BRIGHTON AND PLEASANT HOPE.
Oct 17, 2:29 PM CDTTSTM WND DMGGlidewell, MOSMALL BUIDLINGS BLOWN DOWN AND 70 MPH WINDS ESTIMATED.
Oct 17, 2:30 PM CDTTSTM WND DMG5 Wnw Springfield, MOREPORTS OF DAMAGE IN THE AREA OF ALLIANCE AND EE HWY JUST SOUTHEAST OF THE SPRINGFIELD AIRPORT. DAMAGE TO TRAILERS AND METAL BUILDINGS. DAMAGE TO SIDING PANELS AND A TRAILER BLOWN OVER.
Oct 17, 2:33 PM CDTTSTM WND DMG2 W Springfield, MOTREE BLOWN INTO HOUSE AND ESTIMATED WIND GUSTS UP TO 65 MPH ON THE WEST SIDE OF SPRINGFIELD
Oct 17, 2:40 PM CDTTSTM WND GST 605 Ne Springfield, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 1:58 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WUUS53 KSGF 171908
SVRSGF
MOC059-077-167-172000-
/O.NEW.KSGF.SV.W.0318.121017T1908Z-121017T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT WED OCT 17 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
  EASTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 300 PM CDT

* AT 207 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF WILLARD...AND MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
           POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
           OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  BOLIVAR...BUFFALO...FAIR GROVE...MORRISVILLE...NORTHERN
  SPRINGFIELD...PLEASANT HOPE...STRAFFORD AND WILLARD.

THIS WARNING ALSO INCLUDES STOCKTON LAKE. INTERSTATE 44 BETWEEN MILE
MARKERS 68 AND 90 WILL ALSO BE IMPACTED BY THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3767 9308 3723 9307 3718 9346 3752 9346
      3749 9358 3763 9346
TIME...MOT...LOC 1908Z 259DEG 38KT 3739 9355

HAIL...<.75IN
WIND...70 MPH

$$

COLUCCI
1 follow-up statement
407 
WWUS53 KSGF 171945
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT WED OCT 17 2012

MOC059-077-167-172000-
/O.CON.KSGF.SV.W.0318.000000T0000Z-121017T2000Z/
GREENE MO-POLK MO-DALLAS MO-
245 PM CDT WED OCT 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
DALLAS...SOUTHEASTERN POLK AND NORTHEASTERN GREENE COUNTIES UNTIL 300
PM CDT...

AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FAIR GROVE...AND MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
         POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
         OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...FAIR GROVE...NORTHERN SPRINGFIELD AND STRAFFORD.

INTERSTATE 44 BETWEEN MILE MARKERS 76 AND 90 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3719 9335 3751 9326 3765 9324 3767 9309
      3723 9307
TIME...MOT...LOC 1944Z 259DEG 38KT 3746 9308

HAIL...<.75IN
WIND...70 MPH

$$

COLUCCI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 12:32 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 17, 12:32 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 PM CDT WED OCT 17 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

CONVECTION IS BEGINNING TO DEVELOP ALONG A PREFRONTAL TROUGH JUST
AHEAD OF AN ADVANCING COLD FRONT THAT LOCATION FROM NEAR PARSONS
KANSAS TO THE KANSAS CITY AREA. THE PREFRONTAL TROUGH IS LOCATED
AS OF NOON FRO NEAR COLUMBUS TO PITTSBURG TO OSCEOLA. THIS WILL
BE ADVANCING THROUGH THE SPRINGFIELD AREA AND HIGHWAY 65 CORRIDOR
AROUND 3 PM AND NEAR THE HIGHWAY 63 CORRIDOR AROUND 6 PM THIS EVENING.

THE ENVIRONMENT OVER SOUTHERN MISSOURI IS STILL RELATIVELY CAPPED
AT THE MOMENT BUT SHOWING SOME WEAKENING OF THAT CAP AS THE
TEMPERATURES ALOFT ARE COOLING WITH THE ADVANCING TROUGH IN THE
MID AND UPPER LEVELS. THE PREFRONTAL TROUGH CONVECTION IS
BEGINNING TO SHOW SIGNS OF SLOW STRENGTHENING OF THE UPDRAFTS AT
OF EARLY AFTERNOON. CIN IS AROUND 50-75 J/KG BUT SLOWLY ERODING
AWAY. MU CAPE VALUES ARE CURRENTLY AROUND 1000 J/KG. BULK SHEAR IS
VERY AMPLE UP TO 50 KNOTS. STORM RELATIVE HELOCITY VALUES ARE UP
TO 300.

THE CONDITIONS OVER SOUTHWEST AND SOUTH CENTRAL MISSOURI WILL
BECOME FAVORABLE FOR GROWING UPDRAFTS AND WITH THE STRONG WIND
SHEAR AND DYNAMICS ALOFT...STRONG TO SEVERE STORMS WILL DEVELOP
WITH DAMAGING WINDS THE MAIN THREAT. SUSTAINABLE UPDRAFTS IN THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE
OF QUARTERS. A LIMITED TORNADO RISK WILL EXIST MAINLY OVER SOUTH
CENTRAL MISSOURI AND THE EASTERN OZARKS FROM LATE AFTERNOON INTO
THE EARLY EVENING HOURS. CONVECTION WILL INCREASE IN COVERAGE AND
INTENSITY IN THESE AREAS BY MID AFTERNOON.

GRIFFIN

&&

.DISCUSSION...

STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON REMAIN THE FOCUS OF
THE FORECAST.

THE UPPER LEVEL TROUGH THAT WILL BE THE MAIN FOCUS FOR A POTENTIAL
SEVERE WEATHER EVENT THIS AFTERNOON...WAS IN THE PROCESS OF
DIGGING ACROSS THE NORTH CENTRAL PLAINS AND THE FRONT RANGE OF THE
ROCKIES. MODELS REMAIN IN AGREEMENT WITH A STRONG JET DIGGING ON
THE BACK SIDE OF THE TROUGH AS WELL. THIS WILL PLAY A ROLE IN THE
POTENTIAL FOR SEVERE STORMS TODAY.

MODELS THIS MORNING BRING THE TROUGH AND SURFACE COLD FRONT INTO THE
WESTERN OZARKS AND SOUTHEASTERN KANSAS BY NOON. THE INITIAL
EXPECTATIONS WITH THE FRONT AS IT BEGINS TO IMPACT WESTERN
MISSOURI IS FOR A LINE OF THUNDERSTORMS WITH A FEW STRONG CELLS
POSSIBLY EMBEDDED IN THE LINE. THIS WILL BE THE RESULT OF
INITIALLY LIMITED INSTABILITY OF AROUND 500-800 J/KG OF CAPE AND A
CAPPING INVERSION. THE LEFT EXIT REGION OF THE UPPER LEVEL JET
WILL NOT QUITE HAVE MADE ITS WAY OVER THE REGION BUT BULK SHEAR IN
EXCESS OF 50KTS WILL BE PLACE.

BY MID AFTERNOON...AROUND THE 2-3PM TIME FRAME...THE FRONT WILL
HAVE PROGRESSED EASTWARD TO NEAR THE HIGHWAY 65 CORRIDOR. BY THIS
POINT...SHORT TERM MODEL INSTABILITY INCREASES TO 800 TO 1200J/KG
WITH LITTLE IN THE WAY OF A CAP IN PLACE. WHAT CAP THAT WILL BE IN
PLACE WILL LIKELY BE OVERCOME BY THE FRONTAL FORCING. IN
ADDITION...THE LEFT EXIT REGION OF THE JET SHOULD BE IN PLACE OVER
THE REGION PROVIDING GOOD UPPER LEVEL DIFFLUENCE. BULK SHEAR WILL
REMAIN IN EXCESS OF 50 KTS. THIS WILL BRING THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS TO DEVELOP RIGHT ALONG HIGHWAY 65
AND MOVE EAST QUICKLY DURING THE REMAINDER OF THE AFTERNOON. AS A
RESULT OF THE INSTABILITY AND UPPER LEVEL DIFFLUENCE...THERE IS
THE POTENTIAL FOR ISOLATED SUPERCELL DEVELOPMENT EARLY IN THE
EVENT THOUGH AS THE COLD FRONT MOVES EAST THE MODE WILL GENERALLY
BE LINEAR IN NATURE. SOME MESOS WILL ALSO BE A CONCERN AS A RESULT
OF THE SHEAR AVAILABLE. CURRENT INDICATIONS FROM THE MODELS IS FOR
THE STORMS TO MOVE QUICKLY EAST THROUGH THE AFTERNOON AS THE UPPER
TROUGH CONTINUES TO DIG SOUTH AND THE FRONT RACES ACROSS THE
OZARKS. THE FRONT SHOULD MOVE EAST OF THE AREA BY 9-10PM THIS
EVENING CLOSER TO THE MISSISSIPPI RIVER VALLEY. WILL NEED TO WATCH
AREAS ACROSS THE EASTERN OZARKS...GENERALLY EAST OF AN AVA TO
LEBANON TO ELDON LINE FOR THE BEST POTENTIAL FOR SEVERE STORMS
THIS AFTERNOON.

WITH THE COMBINATION OF THE LEFT EXIT REGION OF THE JET....STRONG
WIND SHEAR AND FAIR INSTABILITY ALONG WITH THE FRONTAL LIFT...ALL
MODES OF SEVERE WEATHER...WITH THE EXCEPTION OF FLOODING...WILL
BE POSSIBLE. THE MAIN CONCERN WILL BE STRONG STRAIGHT LINE WINDS
ESPECIALLY WHERE BOW SEGMENTS OCCUR ON THE LINE OF STORMS.
HOWEVER...ENOUGH INSTABILITY WILL BE AVAILABLE FOR HAIL
DEVELOPMENT AND A TORNADO COULD OCCUR WHERE ANY BOOKEND VORTEX
WOULD DEVELOP.

ONCE THE SYSTEM PUSHES EAST OF THE REGION TONIGHT...CLEAR SKIES
AND COOL...DRIER AND BREEZY WINDS WILL FILTER INTO THE REGION
BEHIND THE FRONT. THIS WILL OCCUR AS AN UPPER LEVEL LOW SETTLES
OVER THE GREAT LAKES REGION FOR THE REMINDER OF THE WEEK AND
LIFTS NORTH EARLY SATURDAY MORNING. THIS WILL ACT TO KEEP A
NORTHERLY COMPONENT TO THE WEATHER WITH CLOUD COVER SPINNING AROUND
THE UPPER LEVEL STORM SYSTEM. THIS WILL ALLOW FOR COOLER
TEMPERATURES THROUGH WEEKS END.

BRIEF UPPER LEVEL RIDGING WILL OCCUR DURING THE WEEKEND...WHICH
WILL BRING A SLIGHT WARMING TREND AND SUNNY SKIES...THOUGH A
TIGHT SURFACE PRESSURE GRADIENT MAY BRING WINDY CONDITIONS AND THE
POTENTIAL FOR SOME ISOTROPICALLY DRIVEN SHOWERS SUNDAY AFTERNOON
AND INTO EARLY NEXT WEEK.

&&

.AVIATION...

FOR THE 18Z TAFS...A FRONT WILL BE MOVING THROUGH THE MISSOURI
OZARKS LATE THIS AFTERNOON. MVFR CEILINGS CAN BE EXPECTED THROUGH
THIS AFTERNOON AND EVENING. HAVE INCLUDED TEMPO GROUPS FOR ARRIVAL
OF CONVECTION AT AREA TERMINALS. WINDS WILL BE GUSTY OUT OF THE
SOUTH THIS AFTERNOON SWITCHING TO A WESTERLY DIRECTION TONIGHT.
ALL CONVECTION AFFECTING TERMINALS WILL BE FROM 19Z TO 23Z TIME
FRAME. HAVE INCLUDED SOME NON CONVECTIVE LOW LEVEL WIND SHEAR LATE
TONIGHT AND EARLY TOMORROW MORNING DUE TO CHANGING WINDS RIGHT OFF
THE SURFACE. SKIES WILL CLEAR OUT LATE THIS EVENING AND THROUGH
TOMORROW MORNING.

GRIFFIN

&&

.PREV DISCUSSION...
/ISSUED 1211 PM CDT WED OCT 17 2012/

STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON REMAIN THE FOCUS OF
THE FORECAST.

THE UPPER LEVEL TROUGH THAT WILL BE THE MAIN FOCUS FOR A POTENTIAL
SEVERE WEATHER EVENT THIS AFTERNOON...WAS IN THE PROCESS OF
DIGGING ACROSS THE NORTH CENTRAL PLAINS AND THE FRONT RANGE OF THE
ROCKIES. MODELS REMAIN IN AGREEMENT WITH A STRONG JET DIGGING ON
THE BACK SIDE OF THE TROUGH AS WELL. THIS WILL PLAY A ROLE IN THE
POTENTIAL FOR SEVERE STORMS TODAY.

MODELS THIS MORNING BRING THE TROUGH AND SURFACE COLD FRONT INTO THE
WESTERN OZARKS AND SOUTHEASTERN KANSAS BY NOON. THE INITIAL
EXPECTATIONS WITH THE FRONT AS IT BEGINS TO IMPACT WESTERN
MISSOURI IS FOR A LINE OF THUNDERSTORMS WITH A FEW STRONG CELLS
POSSIBLY EMBEDDED IN THE LINE. THIS WILL BE THE RESULT OF
INITIALLY LIMITED INSTABILITY OF AROUND 500-800 J/KG OF CAPE AND A
CAPPING INVERSION. THE LEFT EXIT REGION OF THE UPPER LEVEL JET
WILL NOT QUITE HAVE MADE ITS WAY OVER THE REGION BUT BULK SHEAR IN
EXCESS OF 50KTS WILL BE PLACE.

BY MID AFTERNOON...AROUND THE 2-3PM TIME FRAME...THE FRONT WILL
HAVE PROGRESSED EASTWARD TO NEAR THE HIGHWAY 65 CORRIDOR. BY THIS
POINT...SHORT TERM MODEL INSTABILITY INCREASES TO 800 TO 1200J/KG
WITH LITTLE IN THE WAY OF A CAP IN PLACE. WHAT CAP THAT WILL BE IN
PLACE WILL LIKELY BE OVERCOME BY THE FRONTAL FORCING. IN
ADDITION...THE LEFT EXIT REGION OF THE JET SHOULD BE IN PLACE OVER
THE REGION PROVIDING GOOD UPPER LEVEL DIFFLUENCE. BULK SHEAR WILL
REMAIN IN EXCESS OF 50 KTS. THIS WILL BRING THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS TO DEVELOP RIGHT ALONG HIGHWAY 65
AND MOVE EAST QUICKLY DURING THE REMAINDER OF THE AFTERNOON. AS A
RESULT OF THE INSTABILITY AND UPPER LEVEL DIFFLUENCE...THERE IS
THE POTENTIAL FOR ISOLATED SUPERCELL DEVELOPMENT EARLY IN THE
EVENT THOUGH AS THE COLD FRONT MOVES EAST THE MODE WILL GENERALLY
BE LINEAR IN NATURE. SOME MESOS WILL ALSO BE A CONCERN AS A RESULT
OF THE SHEAR AVAILABLE. CURRENT INDICATIONS FROM THE MODELS IS FOR
THE STORMS TO MOVE QUICKLY EAST THROUGH THE AFTERNOON AS THE UPPER
TROUGH CONTINUES TO DIG SOUTH AND THE FRONT RACES ACROSS THE
OZARKS. THE FRONT SHOULD MOVE EAST OF THE AREA BY 9-10PM THIS
EVENING CLOSER TO THE MISSISSIPPI RIVER VALLEY. WILL NEED TO WATCH
AREAS ACROSS THE EASTERN OZARKS...GENERALLY EAST OF AN AVA TO
LEBANON TO ELDON LINE FOR THE BEST POTENTIAL FOR SEVERE STORMS
THIS AFTERNOON.

WITH THE COMBINATION OF THE LEFT EXIT REGION OF THE JET....STRONG
WIND SHEAR AND FAIR INSTABILITY ALONG WITH THE FRONTAL LIFT...ALL
MODES OF SEVERE WEATHER...WITH THE EXCEPTION OF FLOODING...WILL
BE POSSIBLE. THE MAIN CONCERN WILL BE STRONG STRAIGHT LINE WINDS
ESPECIALLY WHERE BOW SEGMENTS OCCUR ON THE LINE OF STORMS.
HOWEVER...ENOUGH INSTABILITY WILL BE AVAILABLE FOR HAIL
DEVELOPMENT AND A TORNADO COULD OCCUR WHERE ANY BOOKEND VORTEX
WOULD DEVELOP.

ONCE THE SYSTEM PUSHES EAST OF THE REGION TONIGHT...CLEAR SKIES
AND COOL...DRIER AND BREEZY WINDS WILL FILTER INTO THE REGION
BEHIND THE FRONT. THIS WILL OCCUR AS AN UPPER LEVEL LOW SETTLES
OVER THE GREAT LAKES REGION FOR THE REMINDER OF THE WEEK AND
LIFTS NORTH EARLY SATURDAY MORNING. THIS WILL ACT TO KEEP A
NORTHERLY COMPONENT TO THE WEATHER WITH CLOUD COVER SPINNING AROUND
THE UPPER LEVEL STORM SYSTEM. THIS WILL ALLOW FOR COOLER
TEMPERATURES THROUGH WEEKS END.

BRIEF UPPER LEVEL RIDGING WILL OCCUR DURING THE WEEKEND...WHICH
WILL BRING A SLIGHT WARMING TREND AND SUNNY SKIES...THOUGH A
TIGHT SURFACE PRESSURE GRADIENT MAY BRING WINDY CONDITIONS AND THE
POTENTIAL FOR SOME ISOTROPICALLY DRIVEN SHOWERS SUNDAY AFTERNOON
AND INTO EARLY NEXT WEEK.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 17, 11:52 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 AM CDT WED OCT 17 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1152 AM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

 SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
 AND INTO THIS EVENING WITH THE PASSAGE OF A FAST MOVING COLD
 FRONT. A FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS WILL BE
 POSSIBLE ACROSS PORTIONS OF THE EASTERN OZARKS...EAST OF A LINE
 FROM BRANSON TO SPRINGFIELD TO ROLLA.

 SUFFICIENT SHEAR AND INSTABILITY IN ADVANCE OF THE FRONT WILL
 ALSO ALLOW FOR THE DEVELOPMENT OF HAIL TO QUARTER SIZE WITH THE
 STRONGEST STORMS. WHILE THE CHANCE FOR TORNADO DEVELOPMENT IS
 LIMITED...A BRIEF SPIN UP OR TWO MAY BE POSSIBLE WHERE SHEAR CAN
 BE MAXIMIZED IN STORMS ALONG THE FRONT. THE GREATEST THREAT FOR A
 SPIN UP WILL BE EAST OF A LINE FROM GAINESVILLE TO HOUSTON TO
 SALEM.

 GUSTY SOUTHERLY WINDS TO 30 MPH WILL OCCUR IN ADVANCE OF THE
 FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 WEST WINDS GUSTING FROM 30 TO 35 MPH CAN BE EXPECTED OVER MUCH
 OF THE REGION ON THURSDAY WITH STRONG LOW PRESSURE EXPECTED TO BE
 CENTERED OVER THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT FOR
  AREAS EAST OF A LINE FROM BRANSON TO SPRINGFIELD TO LEBANON TO
  ROLLA.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GRIFFIN

In the hours before

Special weather statement, Oct 17, 1:41 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
141 PM CDT WED OCT 17 2012

MOZ068-078-079-171915-
CEDAR MO-HICKORY MO-POLK MO-
141 PM CDT WED OCT 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CEDAR...NORTHERN
POLK AND SOUTHWESTERN HICKORY COUNTIES UNTIL 215 PM CDT...

AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF BEARCREEK...OR 4 MILES EAST
OF STOCKTON...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE FAIR PLAY...HUMANSVILLE AND WEAUBLEAU.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE AND STOCKTON LAKE.

LAT...LON 3768 9328 3760 9372 3777 9379 3783 9369
      3783 9358 3791 9357 3792 9354 3791 9351
      3794 9351 3797 9346
TIME...MOT...LOC 1840Z 249DEG 38KT 3770 9370

COLUCCI
Special weather statement, Oct 17, 1:49 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 PM CDT WED OCT 17 2012

MOZ089-094-171930-
DADE MO-LAWRENCE MO-
149 PM CDT WED OCT 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE AND
SOUTHEASTERN DADE COUNTIES UNTIL 230 PM CDT...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PENNSBORO...OR 7 MILES SOUTH OF
GREENFIELD...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE EVERTON...GREENFIELD AND MILLER.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 47 AND 58 WILL ALSO BE
IMPACTED BY THIS STORM.

LAT...LON 3711 9398 3745 9385 3750 9362 3728 9362
      3728 9361 3711 9362
TIME...MOT...LOC 1850Z 249DEG 41KT 3733 9380

COLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 1:41 PM CDTSpecial Weather StatementSGFPolk34 min
Oct 17, 1:49 PM CDTSpecial Weather StatementSGFDade41 min
Oct 17, 1:58 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence, Polk47 min
Oct 17, 2:34 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster41 min
Oct 17, 2:36 PM CDTSpecial Weather StatementSGFGreene24 min
Oct 17, 2:54 PM CDTSevere Thunderstorm WarningSGFChristian, Laclede, Webster, Wright51 min
Oct 17, 3:08 PM CDTSpecial Weather StatementSGFMaries, Pulaski37 min
Oct 17, 3:35 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski, Texas, Wright40 min
Oct 17, 3:40 PM CDTWind AdvisorySGFBarton, Benton, Cedar, Dade, Hickory, Jasper and 4 more27 hr
Oct 17, 5:05 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.